A hypokalemic muscular weakness after licorice ingestion: a case reportReportar como inadecuado




A hypokalemic muscular weakness after licorice ingestion: a case report - Descarga este documento en PDF. Documentación en PDF para descargar gratis. Disponible también para leer online.

Cases Journal

, 2:8053

First Online: 17 September 2009Received: 29 May 2009Accepted: 17 August 2009DOI: 10.4076-1757-1626-2-8053

Cite this article as: Meltem, A.C., Figen, C., Nalan, M.A. et al. Cases Journal 2009 2: 8053. doi:10.4076-1757-1626-2-8053

Abstract

A 21-year-old male presented to the emergency department with the complaint of muscle weakness. The patient had used a powderized over-the-counter product named -Tekumut- for 2 weeks to quit smoking. The granulated product was studied and determined to contain -licorice- containing glycyrrhizic acid.

Licorice a plant which contain glycyrrhizic acid -induced hypokalemia usually has a mild progression. However, it may cause a critical failure in physical action by means of weakness followed by paralysis and may cause rhabdomyolysis or ventricular fibrillation, leading to death, when left untreated.

This report has presented the first case with hypocalemia due to licorice consumption in granulated form from Turkey. In addition, the report has aimed to emphasize the importance of obtaining the detailed history of a patient in diagnosis.

Download fulltext PDF



Autor: Akkas Camkurt Meltem - Coskun Figen - Metin Aksu Nalan - Kunt Mahir - Bozkurt Sebnem - Isildak Mehlika - Kilic Ahmet Kas

Fuente: https://link.springer.com/







Documentos relacionados